Drought, Southeast Utah
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Despite several significant snowfall events in the mountains, extreme drought conditions persisted throughout extreme eastern Utah. Please see the April 2003 Storm Data publication for a continuation of this drought saga.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Despite several significant snowfall events in the mountains, extreme drought conditions persisted throughout extreme eastern Utah. Please see the April 2003 Storm Data publication for a continuation of this drought saga.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 28, 9:45 PM MST, 2 hours 15 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 945 PM MST FRI FEB 28 2003 BROAD TROUGH REMAINS OVER THE WESTERN CONUS THIS EVENING. WEAK VORTICITY LOBE EXTENDING FROM SOUTHWEST WYOMING INTO CENTRAL UTAH WILL CONTINUE THE CHANCE OF ISOLATED SNOW SHOWERS OVERNIGHT WITH A LIGHT WESTERLY FLOW ADDING A LITTLE OROGRAPHIC COMPONENT. HAVE EXPANDED AREAL COVERAGE OF ISOLATED SHOWERS WITH EVENING UPDATE. NEXT WAVE IS CURRENTLY DIVING SOUTH ACROSS THE PACIFIC NORTHWEST. HIGHLY AMPLIFIED TROUGH RIDGE PATTERN OVER THE EASTERN PACIFIC SHOULD KEEP THIS WAVE DIVING INTO THE FAR SOUTHWEST STATES AS THE 00Z ETA SHOWS. LOOKS LIKE IT WILL BE A DISORGANIZED SYSTEM. NO MAJOR FOCUS TO KEY ON ACROSS THE FORECAST AREA AND OROGRAPHICS LOOK WEAK. TAL .GJT...NONE.
COZ001>014-017>023-UTZ022>025-027>029-011230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 536 AM MST FRI FEB 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... WINTER STORM WARNINGS ARE IN EFFECT TODAY FOR THE MOUNTAINS OF SOUTHWEST COLORADO AND SOUTHEAST UTAH. SNOW WILL TAPER OFF THIS MORNING...THOUGH SNOW SHOWERS WILL REDEVELOP THIS AFTERNOON. SNOW WILL AFFECT THE CENTRAL VALLEYS AND SOUTHWEST HIGH VALLEYS THIS MORNING...WITH ADDITIONAL SNOWFALL. ICY AND SNOW PACKED ROADS WILL CONTINUE TO BE THE PRIMARY THREAT TO MOTORISTS TODAY. DUE TO THE RECENT SIGNIFICANT SNOWFALL IN THE HIGH COUNTRY...AN ELEVATED AVALANCHE THREAT WILL EXIST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER STORM SYSTEM...SIMILAR TO THIS PAST STORM...WILL AFFECT THE REGION SATURDAY WITH MORE SNOW. THEREAFTER...WEATHER CONDITIONS WILL IMPROVE UNTIL A STORM APPROACHES TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DJN
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353654, 5353655, 5353656, 5353657, 5353658, 5353659, 5353660.